Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 317, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 13, 2003, 2:28 AM CDT for Carroll County, Gibson County, Weakley County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 2:28 AM CDT (07:28 UTC)
- Expired
- Jul 13, 2003, 3:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Carroll County, TN, Gibson County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
351 WUUS54 KMEG 130728 SVRMEM TNC017-053-183-130815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 228 AM CDT SUN JUL 13 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTHWEST TENNESSEE GIBSON COUNTY IN NORTHWEST TENNESSEE WEAKLEY COUNTY IN NORTHWEST TENNESSEE * UNTIL 315 AM CDT. * AT 223 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GREENFIELD...MOVING SOUTHEAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 315 AM CDT INCLUDE... BRADFORD... TREZEVANT... MCLEMORESVILLE...MCKENZIE... HUNTINGDON... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3624 8886 3608 8895 3587 8846 3610 8834 $$ KRS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:15 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jul 12, 9:15 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 915 PM CDT SAT JUL 12 2003 SO FAR NOT MUCH RAIN HAS BEEN FOUND IN THE FORECAST AREA. SOME SHOWERS APPEAR TO BE DEVELOPING OVER SOUTHEAST MISSOURI WHICH WILL MOVE INTO THE REGION SHORTLY. STILL A CHANCE FOR MORE ACTIVITY TO FIRE UP LATER TONIGHT. CURRENT FORECAST LOOKS OK SO NO UPDATES ARE PLANNED AT THIS TIME. .MEG...NONE.
Hazardous weather outlook, Jul 12, 3:53 AM CDT, 22 hours 35 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-130900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 353 AM CDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A FRONT IN MISSOURI DROPS NEARER TO THE MIDSOUTH. MAIN THREAT FROM THESE STORMS ARE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... A FRONT WILL BE IN THE MIDSOUTH SUNDAY. THUNDERSTORMS WILL CONGREGATE NEAR THE FRONT AND A FEW COULD BECOME SEVERE WITH HIGH WINDS AND HAIL. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:45 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 45 min |
| Jul 13, 4:07 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 53 min |
| Jul 13, 4:14 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 46 min |
| Jul 13, 4:30 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy | 30 min |
| Jul 13, 4:58 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.